Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Louisville, KY

May 1, 2016Clinton County, Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2016, 1:09 AM CDT for Clinton County, Russell County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 1:09 AM CDT (06:09 UTC)
Expired
May 1, 2016, 1:45 AM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 141 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS53 KLMK 010609
SVRLMK
KYC053-207-010645-
/O.NEW.KLMK.SV.W.0054.160501T0609Z-160501T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 AM CDT

* AT 108 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHWEST OF JAMESTOWN...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN...AARON...OLGA...ROWENA...WILLIS CREEK...DESDA...BRYAN...ROSE
  CROSSROADS...ONO AND RIBBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3685 8522 3686 8524 3688 8525 3689 8526
      3690 8526 3692 8523 3696 8522 3705 8491
      3701 8486 3700 8484 3695 8491 3696 8493
      3696 8495 3692 8496 3686 8506 3683 8506
      3682 8504 3680 8523
TIME...MOT...LOC 0608Z 256DEG 30KT 3687 8520 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
190 
WWUS53 KLMK 010621
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
121 AM CDT SUN MAY 1 2016

KYC053-207-010645-
/O.CON.KLMK.SV.W.0054.000000T0000Z-160501T0645Z/
RUSSELL KY-CLINTON KY-
121 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN RUSSELL AND NORTHERN CLINTON COUNTIES...

AT 121 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CABELL...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...AARON...ROWENA...DESDA...ROSE CROSSROADS...ONO...KARLUS...JABEZ...
HELM AND VINNIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3697 8516 3705 8491 3701 8486 3700 8484
      3695 8491 3696 8493 3696 8495 3692 8496
      3686 8506 3683 8506 3682 8504 3680 8523
      3690 8516
TIME...MOT...LOC 0621Z 256DEG 30KT 3690 8507 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHOETTMER
407 
WWUS53 KLMK 010638
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
138 AM CDT SUN MAY 1 2016

KYC053-010648-
/O.CAN.KLMK.SV.W.0054.000000T0000Z-160501T0645Z/
CLINTON KY-
138 AM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3705 8491 3701 8486 3700 8484 3695 8491
      3696 8493 3696 8495 3692 8496 3686 8506
      3703 8496
TIME...MOT...LOC 0638Z 256DEG 30KT 3694 8489 

$$

KYC207-010645-
/O.CON.KLMK.SV.W.0054.000000T0000Z-160501T0645Z/
RUSSELL KY-
138 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHEASTERN RUSSELL COUNTY...

AT 138 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARNELL...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ONO...JABEZ...WHITTLE AND VINNIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3705 8491 3701 8486 3700 8484 3695 8491
      3696 8493 3696 8495 3692 8496 3686 8506
      3703 8496
TIME...MOT...LOC 0638Z 256DEG 30KT 3694 8489 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHOETTMER
742 
WWUS53 KLMK 010645
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM CDT SUN MAY 1 2016

KYC207-010655-
/O.EXP.KLMK.SV.W.0054.000000T0000Z-160501T0645Z/
RUSSELL KY-
145 AM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSSELL COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3705 8491 3701 8486 3700 8484 3695 8491
      3696 8493 3696 8495 3692 8496 3686 8506
      3703 8496
TIME...MOT...LOC 0644Z 256DEG 30KT 3694 8489 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:36 AM CDT, 33 minutes earlier.

Area forecast discussion, May 1, 12:36 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
136 AM EDT SUN MAY 1 2016

...Updated Aviation Discussion...

.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EDT Sat Apr 30 2016

The synoptic pattern this afternoon features a large trough churning
across the central CONUS.  This trough will shoot a couple of PV
anomalies out of it through the period, which will bring a couple of
chances for showers/thunderstorms through tomorrow night.

A complex situation unfolding for this evening as lingering showers
and cloud cover are throwing quite a bit of uncertainty into the
forecast.  The latest hi-res guidance continues to be adamant that
renewed convection will develop in response to an approaching PV
anomaly (now across AR) late this afternoon over western
KY/northwest TN, spreading into our region this evening.  However,
guidance has been underdoing the shower activity and overdoing the
resultant thermodynamic fields all day, so have doubts as to how
much convection will develop as a result.  Will leave pops in the 40-
60 percent range for now, but these will likely be adjusted as
storms develop (or don't) to the SSW.  Even if convection does
develop, the latest guidance suggests we never do get into the
richer warm sector airmass.  Therefore, convection will likely be
slightly elevated as it moves into our region.  As a result, agree
with SPC's decision to downgrade to the Ohio Valley to a Marginal
risk. Threats with any storms that can get going will be some small
hail and locally gusty winds.

As the first PV anomaly lifts off to the northeast tonight, think we
will reside in a region of large-scale subsidence (briefly).
Therefore, have dried out the forecast early Sunday morning into
early Sunday afternoon.  However, the exit region of an 110-knot
upper-level jet streak will overspread the Ohio Valley during the
afternoon hours.  Given the expected dry start to the day, plenty of
instability should build during the afternoon hours as 1500-2500 of
MLCAPE J/kg develop (agreed upon by NAM/GFS/ARW/NMM/NSSL-WRF). The
main limiting factor to a more robust severe threat will be veered
low-level flow and generally weak convergence in the warm sector.
Nonetheless, deep-layer shear of around 50 knots and long, straight
hodographs will favor a mixture of potential supercells (possibly
splitting supercells) and bowing multicell clusters capable of
locally damaging winds and hail to the size of quarters.  If trends
in guidance continue, think an upgrade to a Slight Risk will be
warranted by SPC.

Convection will decrease in coverage Sunday night as the cold front
sags south through the region.  Overnight lows will be cooler,
dipping into the low to mid 50s.

.LONG TERM (Monday through Saturday)...
Issued at 327 PM EDT Sat Apr 30 2016

The big story in the long term is a deep upper trof that has
consistently been forecast to dig into the eastern United States. As
it does so, another trough will dive into the west, pumping up an
omega blocking ridge in between. Shortwave trofs dropping down into
the mean eastern trof will need to be watched for shower chances.
The long term models generally do not handle these subtle
disturbances very well.

Monday afternoon/evening a wave dropping southward through the
Midwest will interact with a broad surface trof stretched from the
Gulf Coast to the mid-Atlantic. There may also be a weak area of low
pressure riding up the trof. So, will need to include some PoPs for
the Monday/Monday night period. Will keep the numbers low until
confidence can increase.

After a possible respite Tuesday, the next system of interest will
arrive Wednesday/Thursday. The models have actually been relatively
consistent with this time period over the last few days. It appears
that a cold front will drop south out of the Great Lakes Wednesday
and cross the Ohio/Tennessee Valleys Wednesday night. Showery
weather will be possible ahead of, coincident with, and, to a lesser
extent, behind this system.

For now will continue to be cautiously optimistic for Friday and
Saturday. GFS and GEM, which generally agree with each other and are
less extreme than the ECMWF, are pointing toward high pressure and
mostly dry conditions. Even the ECMWF, which spins up a huge surface
low, keeps the low and its associated precipitation mostly to our
east. Having said that, though, with the deep upper trof overhead we
can't confidently say for sure that there won't be shower chances.
Some climate signals have also suggested shower chances, especially
Friday.

The chilly weather we've been expecting is still in the cards late
in the week, with morning lows in the 40s each day Thursday through
Saturday.

&&

.AVIATION (06Z TAF Update)...
Updated at 136 AM EDT Sun May 1 2016

Expecting the TAF sites to be in a relative lull in precipitation
activity through the remainder of the overnight and into the late
morning. The exception will be another hour or two of showers and
storm in the vicinity of LEX. The rest of the activity will be to
the east of the TAF sites. Will continue with the thoughts that
convection to our west will diminish as it approaches.

Main concern overnight now switches to potential for some vis or
ceiling restrictions. With some clearing possible as we near dawn
combined with small T/Td spreads think fog or low stratus is a
possibility. Models have been overdone with low ceilings recently so
will not go as pessimistic as suggested. Think BWG will have the
best shot at low MVFR/IFR toward dawn, with LEX possibly seeing
MVFR. Will keep SDF just on the VFR side of things, but going close
to MVFR.

Otherwise, expect steady and generally south winds overnight. SW
winds prevail later today with another disturbance passing just
north of the region. This will spark afternoon and evening
thunderstorm chances under otherwise VFR conditions.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........13
Aviation..........BJS
Hazardous weather outlook, Apr 30, 9:03 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT SAT APR 30 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-020215-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1003 PM EDT SAT APR 30 2016 /903 PM CDT SAT APR 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A ROUND OF STORMS...POSSIBLY SEVERE...IS EXPECTED FOR SUNDAY
AFTERNOON AND EVENING. HAIL AND LOCALLY DAMAGING WINDS WILL BE THE
PRIMARY THREATS ALONG WITH FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLOODED ROADWAYS OR CREEKS/STREAMS RISING
TO BANKFULL IN HEAVIER SHOWERS AND STORMS TONIGHT THROUGH SUNDAY.
WE ALSO APPRECIATE REPORTS OF DAMAGING WINDS...HAIL AT LEAST THE
SIZE OF A DIME...AND ANY FUNNEL CLOUDS OR TORNADOES.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, May 1, 12:42 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1242 AM CDT SUN MAY 1 2016

KYZ077-078-081-082-010615-
ADAIR-CUMBERLAND-RUSSELL-CLINTON-
1242 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSSELL...
NORTHWESTERN CLINTON...SOUTH CENTRAL ADAIR AND NORTHERN CUMBERLAND
COUNTIES...

AT 1241 AM CDT...A STRONG THUNDERSTORM WAS NEAR BURKESVILLE...MOVING
NORTHEAST AT 40 MPH.

WINDS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURKESVILLE...LESLIE...AARON...OLGA...MONTPELIER...ROWENA...WILLIS CREEK...
ELLINGTON...BRYAN AND CREELSBORO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3686 8554 3687 8551 3689 8547 3691 8547
      3707 8520 3683 8508 3674 8550
TIME...MOT...LOC 0541Z 245DEG 34KT 3683 8546

SCHOETTMER
Special weather statement, May 1, 1:01 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
101 AM CDT SUN MAY 1 2016

KYZ078-081-082-010630-
CUMBERLAND-RUSSELL-CLINTON-
101 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RUSSELL...NORTHERN
CLINTON AND NORTHEASTERN CUMBERLAND COUNTIES...

AT 101 AM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTHWEST OF
JAMESTOWN...MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...AARON...OLGA...ROWENA...WILLIS CREEK...DESDA...BRYAN...ROSE
CROSSROADS...ONO AND RIBBON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3690 8533 3693 8526 3693 8523 3694 8523
      3707 8491 3705 8491 3703 8489 3697 8487
      3695 8491 3696 8493 3696 8495 3692 8496
      3686 8506 3683 8506 3682 8504 3678 8533
TIME...MOT...LOC 0601Z 255DEG 42KT 3689 8521

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:42 AM CDTSpecial Weather StatementLMKCumberland33 min
May 1, 1:01 AM CDTSpecial Weather StatementLMKRussell29 min
May 1, 1:41 AM CDTSpecial Weather StatementLMKCumberland34 min
May 1, 1:36 PM CDTSpecial Weather StatementLMKBreckinridge39 min
May 1, 1:45 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble30 min
May 1, 1:55 PM CDTSpecial Weather StatementLMKSpencer35 min
May 1, 2:09 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble36 min
May 1, 2:34 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Oldham26 min
May 1, 2:43 PM CDTSpecial Weather StatementLMKAnderson32 min
May 1, 2:49 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott, Shelby41 min
May 1, 2:50 PM CDTSpecial Weather StatementLMKHardin25 min
May 1, 2:53 PM CDTSevere Thunderstorm WarningLMKAnderson, Mercer, Washington, Woodford37 min
May 1, 3:00 PM CDTSevere Thunderstorm WarningLMKFranklin, Jefferson, Oldham, Shelby30 min
May 1, 3:03 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry27 min
May 1, 3:15 PM CDTSevere Thunderstorm WarningLMKFayette, Jessamine, Madison, Mercer, Woodford45 min
May 1, 3:37 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas, Scott38 min
May 1, 3:45 PM CDTFlash Flood WarningLMKBourbon, Harrison, Nicholas, Scott3 hr
May 1, 3:48 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Madison42 min
May 1, 3:56 PM CDTSevere Thunderstorm WarningLMKOldham, Trimble49 min
May 1, 4:13 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.